News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Bleeding Concerns


 Preacherswife76 - Mon Oct 22, 2007 7:53 pm

Hi, I am a 31 year old female. Married with 2 kids. In May I had a hysterectomy. I was given some pain meds of course. A month later I was diagnosed with a chest inflammation that was causing severe pain which an E.R. doc gave me an anti-inflammatory medication for. After taking the medicine for about a month I began bleeding with my b.m.'s. The blood is bright red and as much in amount as if I started my period (which I can no longer do). I no longer take that medication but the bleeding will still happen if I take any medication even Advil. I have gone to the doc within a day after this happens and he has told me I have no hemmroids. I do not bleed unless I have taken over the counter medication. I was also given Prilosec which made me bleed. I had hoped waiting it out and giving it time to heal would work but after a month and allergy season here I had to take something and of course still bled. My doc is stumped, so am I, can you help.

Thanks.
 Dr. Chan Lowe - Wed Oct 24, 2007 10:54 pm

User avatar Hi Preacherswife76,

It sounds like you have some very friable mucosa. The ibuprofen may have set up an ongoing gastritis and/or ulcers. I would have expected this to have healed, or at least be much better by now.

Another possibility (less likely) is that you have an inflammatory bowel disease (such as Crohn's disease) causing the mucosa to be inflamed and bleed easily.

You may want to ask your doctor about trying a medicine called sucralfate. This is a coating type medicine that specifically binds to and coats inflamed and ulcerated areas. It can often help heal gastritis and ulcers. This may not help as much for you as in some cases because it is more likely that your bleeding is lower down the GI tract (given that it is bright red in the stool).

I would recommend you see a GI specialist. You may need to have an endoscopy performed to get a direct look at the mucosa to see what is going on.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here